06272017Headline:

Dallas-Fort Worth, Texas

HomeTexasDallas-Fort Worth

Email Shezad Malik MD JD Shezad Malik MD JD on LinkedIn Shezad Malik MD JD on Twitter Shezad Malik MD JD on Facebook Shezad Malik MD JD on Avvo
Shezad Malik MD JD
Shezad Malik MD JD
Attorney • (888) 210-9693

Fosamax Side Effects And The FDA Part 1

Comments Off

We are providing the following update and commentary.

fort_worth_fosamax_fracture_attorney.jpg

An FDA advisory panel will meet this week to review the risks associated with long-term use of Fosamax and other bisphosphonate medications. Fosamax and other bisphosphonate medications have been linked to a potential risk of spontaneous femur fractures and osteonecrosis of the jaw (ONJ), which is a rare jaw bone condition.

A panel of medical experts will review whether the FDA should adjust the length of time Fosamax and other similar drugs are used. They may recommend that the medication users should be required to take a “drug holiday” to reduce the risk of the serious and potentially debilitating problems associated with long-term use.

Fosamax is designed to strengthen the bones and reduce the risk of fractures associated with osteoporosis, long-term Fosamax side effects have been linked to decay of the jaw bone and reports of femur fractures. Our law office has been fielding many calls from concerned patients suffering from these side effects.

Osteonecrosis of the jaw, which is known as ONJ or jaw necrosis, can be caused when side effects of Fosamax and other bisphosphonates interrupt the blood supply to the jaw. This can result in the death of the jaw bone. This side effect may result in the need for surgery to remove portions of the jaw.

Long term use of bisphosphonate medications has been linked to an increased risk of bone fractures. A growing number of people have reported suffering spontaneous and unexplained femur fractures on Fosamax. These fracture side effects appear to occur with little or no trauma at all. Side effects of Fosamax may weaken the ability of the femur bone to repair itself from microdamage, increasing the risk of a sudden femur fracture.

In October 2010, the FDA required new warnings about the risk of thigh fractures from Fosamax and other bisphosphonate medications. During a review of the potential Fosamax side effects, the FDA determined that the risk of fractures of the thigh bone may be connected to long-term use of bisphosphonates.

Merck & Co. currently faces hundreds of Fosamax jaw decay lawsuits and Fosamax bone fracture lawsuits that have been filed by individuals who claim the drug maker failed to adequately warn about the potential side effects.